Alert archive / Texas / Flash Flood Warnings in 2009

Flash Flood Warning 8, NWS Austin/San Antonio, TX

April 27, 20094 counties in Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Apr 27, 2009, 1:34 PM CDT for 4 counties in Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2009, 1:34 PM CDT (18:34 UTC)
Expired
Apr 27, 2009, 4:30 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
None

Counties Caldwell County, TX, Gonzales County, TX, Guadalupe County, TX, Wilson County, TX

The radar

The Austin/San Antonio radar (KEWX), 27 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 3:00 PM CDTFLASH FLOODGeronimo, TXFLOODING ON HIGHWAY 123 IN GUADALUPE COUNTY
Apr 27, 3:43 PM CDTHEAVY RAIN 2.217 Se New Berlin, TXCOCORAHS REPORTED HEAVY RAIN SOUTHEAST OF NEW BERLIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 86 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 6.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2009-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1236 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2009-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1236 J/kg
Mixed-layer CIN
-230 J/kg
Mixed-layer LCL
508 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
258 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 271834
FFWEWX
TXC055-177-187-493-272130-
/O.NEW.KEWX.FF.W.0008.090427T1834Z-090427T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
134 PM CDT MON APR 27 2009

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CALDWELL COUNTY...
  GONZALES COUNTY...
  GUADALUPE COUNTY...
  WILSON COUNTY...

* UNTIL 430 PM CDT.

* AT 130 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
  SHOWERS AND THUNDERSTORMS OVER THE WARNED AREA.  SHOWERS AND
  THUNDERSTORMS WILL CAUSE HEAVY RAINS OVER CALDWELL...GONZALES...
  GUADALUPE...AND WILSON COUNTIES FOR THE NEXT FEW HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ZORN...
  WAELDER...SUTHERLAND SPRINGS...STAPLES...SMILEY...SELMA...SEGUIN...
  PALMETO...NIXON...NEW BERLIN...MCQUEENEY...MARTINDALE...MARION...
  LULING...LOCKHART...LA VERNIA...KINGSBURY...GONZALES...GERONIMO...
  FENTRESS...CIBOLO AND CHEAPSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

&&

LAT...LON 2958 9721 2939 9723 2912 9761 2923 9773
      2888 9818 2912 9842 2946 9813 2949 9813
      2949 9817 2957 9825 2956 9829 2959 9833
      2969 9808 2985 9791 2988 9791 3007 9766
      2964 9714

$$
1 follow-up statement
000 
WGUS74 KEWX 271919
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
219 PM CDT MON APR 27 2009

TXC055-177-187-493-272130-
/O.CON.KEWX.FF.W.0008.000000T0000Z-090427T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALDWELL TX-GUADALUPE TX-GONZALES TX-WILSON TX-
219 PM CDT MON APR 27 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
WILSON...GONZALES...GUADALUPE AND CALDWELL COUNTIES...

AT 212 PM CDT...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL
CONTINUE FROM WILSON COUNTY AND GUADALUPE COUNTY TO PARTS OF CALDWELL
AND GONZALES COUNTIES FOR THE NEXT 1 TO 2 HOURS.

LOCATIONS IN THE WARNING AREA INCLUDE ZORN...WAELDER...STAPLES...
SELMA...SEGUIN...PALMETO...MCQUEENEY...MARTINDALE...MARION...
LULING...LOCKHART...KINGSBURY...GONZALES...GERONIMO...FENTRESS AND
CIBOLO.

LAT...LON 2958 9721 2939 9723 2912 9761 2923 9773
      2888 9818 2912 9842 2946 9813 2949 9813
      2949 9817 2957 9825 2956 9829 2959 9833
      2969 9808 2985 9791 2988 9791 3007 9766
      2964 9714

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 27, 12:51 PM CDT, 43 minutes earlier.

Area forecast discussion, Apr 27, 12:51 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1251 PM CDT MON APR 27 2009

.AVIATION...
THUNDERSTORM TRENDS ARE DECREASING NEAR DRT WHILE IT LOOKS LIKE
ANOTHER 2 HOURS AT LEAST FOR THE I-35 TERMINALS. CELL TRENDS ARE
MIGRATING TOWARD A STRATIFORM AREA OF RAIN AND THUNDER WEST OF
I-35 WHILE AREAS EAST OF THE METRO CITIES WILL SEE MORE CONVECTIVE
CELLS. THIS TRANSITION POINTS TOWARD IMPROVING CONDITIONS FOR THE
I-35 TERMINAS BY AROUND 21Z WITH A FAIR SKY DEVELOPING BY THE
EVENING. THE STABLE AIR IN THE WAKE OF THIS COMPLEX LATE THIS
EVENING SHOULD SUPPORT A LIGHT DECOUPLED WIND AND A POSSIBILITY OF
PATCHY DENSE FOG, ESPECIALLY SINCE A GOOD RAIN OF HALF AN INCH OR
BETTER LOOKS LIKELY FOR THIS AREA. THE DRT AREA SAW LESS RAIN BUT
STILL COULD SEE SOME VSBY RESTRICTIONS FROM THE STABLE AIR LATE
TONIGHT. THE SOUTHEAST WINDS SHOULD RETURN AFTER DAYBREAK TO LIFT
ANY LOW CEILINGS STEADILY LATE TUESDAY MORNING.

&&

.PREV DISCUSSION... /ISSUED 1044 AM CDT MON APR 27 2009/

UPDATE...
LARGE OUTFLOW BOUNDARY EXTENDING FROM WESTERN LEE COUNTY TO NORTHERN
BEXAR COUNTY AND WESTWARD TO NORTH CENTRAL VAL VERDE COUNTY. SO
FAR..THE SEVERE THREAT HAS BEEN LIMITED WITH MOSTLY LOCALLY HEAVY
RAINS. DISTURBANCES WILL BE SWEEPING EASTWARD TODAY AS THE
BOUNDARY SAGS SOUTHWARD. EXPECT CONTINUED ELEVATED CONVECTION
BEHIND THE BOUNDARY AND WITH DAYTIME HEATING..POTENTIALLY SEVERE
CONVECTION FIRING ALONG THE BOUNDARY LATER THIS AFTERNOON.

PREV DISCUSSION... /ISSUED 728 AM CDT MON APR 27 2009/

UPDATE...
QUICK UPDATE MADE FOR TOR 198 VALID UNTIL 1 PM AND ISSUE A FLASH
FLOOD WATCH VALID UNTIL 4 PM. DEVELOPING SURFACE BOUNDARY ALONG
WITH BACKBUILDING/TRAINING STORMS WITH STRONG LOW LEVEL INFLOW
AND AN APPROACHING SHORT WAVE WILL RESULT IN LOCALLY HEAVY
RAINFALL OF 2 TO 4 INCHES TODAY...ISOLATED TOTALS TO NEAR 5
INCHES.

PREV DISCUSSION... /ISSUED 652 AM CDT MON APR 27 2009/

AVIATION...
GENERAL MVFR CEILINGS, OCCASIONALLY RISING TO VFR IN THE
AFTERNOON, WILL PERSIST THROUGH THE PERIOD. NUMEROUS SHOWERS WILL
DRIFT SOUTH TOWARD KAUS DURING THE LATE MORNING HOURS, WITH
WIDELY SCATTERED THUNDERSTORMS DEVELOPING DURING THE AFTERNOON
HOURS.

PREV DISCUSSION... /ISSUED 417 AM CDT MON APR 27 2009/

DISCUSSION...
STRONG TO MARGINALLY SEVERE STORMS OVER THE EASTERN HILL COUNTRY
EARLIER THIS MORNING HAVE TRANSITIONED INTO LOCALLY HEAVY RAINS.
STREAMER SHOWERS CONTINUE TO FEED INTO THE STORM CLUSTER MOVING
NEWD ACROSS N AUSTIN/ROUND ROCK/GEORGETOWN...BUT MOVING AT FAST
ENOUGH PACE TO ONLY WARRANT FLOOD ADVISORY AT THIS TIME. MAIN
CONCERN THIS MORNING IS MORE FOR HEAVY RAIN AS POSSIBLE BOUNDARY
DROPS INTO THE NRN CWA. BOUNDARY WOULD PROVIDE A FOCUS FOR THE
STRONG INFLOW OF LOW LEVEL GULF MOISTURE AS THE NEXT IN A SERIES
OF SHORT WAVES APPROACH FROM THE WEST AND TRACK ENEWD ACROSS
CENTRAL TX TODAY AND TONIGHT. WILL MENTION LOCALLY HEAVY RAIN FOR
THE NRN THIRD OF THE CWA THIS MORNING AND POSSIBLE SEVERE FOR THE
AFTERNOON/EARLY EVENING OVER THE CENTRAL/EASTERN CWA. SHORT WAVE
ACTIVITY SHIFTS SLIGHTLY NORTHWARD BY TUESDAY/WEDNESDAY AND HAVE
TAPERED OFF POPS NORTH AND ENDED SOUTH.

MUCH UNCERTAINTY FOR LATE THIS WEEK INTO THE WEEKEND AS LONG
RANGE MODELS DIFFER DRASTICALLY ON TIMING OF A COLD FRONT WITH
GFS INDICATING THE FRONT INTO THE CWA FRIDAY WHILE THE ECMWF MUCH
SLOWER WITH LATE SUNDAY/MONDAY MORNING. HAVE TRENDED SLOWER WITH
THE TIMING OF THE FRONT BUT WILL KEEP LOW POPS IN FOR THE WEEKEND
SIMILAR TO PREVIOUS PACKAGE AND SURROUNDING OFFICES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              84  72  85  70  85 /  60  30  20  10  20
AUSTIN BERGSTROM INTL AIRPORT  84  71  84  69  85 /  50  30  20  10  20
NEW BRAUNFELS MUNI AIRPORT     84  72  85  69  86 /  40  20  10  10  20
BURNET MUNI AIRPORT            82  69  83  68  82 /  60  30  20  20  20
DEL RIO INTL AIRPORT           88  74  89  73  90 /  40  -   10  10  10
GEORGETOWN MUNI AIRPORT        82  71  83  69  83 /  60  30  20  20  20
HONDO MUNI AIRPORT             84  73  85  72  87 /  40  10  10  10  10
SAN MARCOS MUNI AIRPORT        84  71  85  69  85 /  50  20  20  10  20
LA GRANGE - FAYETTE REGIONAL   82  72  85  70  85 /  40  30  20  10  20
SAN ANTONIO INTL AIRPORT       83  72  85  70  85 /  40  10  10  10  10
STINSON MUNI AIRPORT           84  72  86  71  86 /  40  10  10  10  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE FOLLOWING
COUNTIES: BLANCO...BURNET...GILLESPIE...HAYS...KENDALL...KERR...
LLANO...TRAVIS...WILLIAMSON.

&&

02/18
Hazardous weather outlook, Apr 27, 8:02 AM CDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
802 AM CDT MON APR 27 2009

TXZ171>173-183>194-202>209-217>225-228-281315-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
802 AM CDT MON APR 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

LOCALLY HEAVY RAINFALL POSSIBLE OVER THE HILL COUNTRY AND NORTHERN
PARTS OF SOUTH CENTRAL TEXAS. RAINFALL TOTALS OF TWO TO FIVE
INCHES CAN BE EXPECTED. ALSO THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS THE HILL COUNTRY AND SOUTH CENTRAL TEXAS. THE
MAIN THREATS ARE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Apr 27, 9:17 AM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
917 AM CDT MON APR 27 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1259 AM     TSTM WND DMG     2 N WILLOW CITY         30.43N  98.70W
04/27/2009                   GILLESPIE          TX   PARK SERVICE

            NUMEROUS TREES WERE BLOWN OVER JUST NORTH OF WILLOW
            CITY ON HIGHWAY 16.

&&

EVENT NUMBER 00528

MCDONALD
Special weather statement, Apr 27, 11:09 AM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1109 AM CDT MON APR 27 2009

TXZ183-184-271700-
EDWARDS-VAL VERDE-
1109 AM CDT MON APR 27 2009

...A STRONG THUNDERSTORM WAS AFFECTING EDWARDS AND VAL VERDE
COUNTIES...

AT 1106 AM CDT...NWS METEOROLOGISTS ARE TRACKING A CLUSTER OF STRONG
THUNDERSTORMS NEAR JUNO...MOVING EAST AT 20 MPH. THIS LARGE CLUSTER
WILL COVER THE NORTHEASTERN QUADRANT OF VAL VERDE COUNTY OVER THE
NEXT HOUR. ANOTHER STRONG THUNDERSTORM NEAR THE INTERSECTION OF
HIGHWAYS 277 AND 55 WILL MOVE EAST AT 20 MPH ACROSS NORTHERN EDWARDS
COUNTIES.

PEOPLE IN NORTHWESTERN EDWARDS AND VAL VERDE COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS...JUNO...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

MARBLE SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.
Special weather statement, Apr 27, 12:29 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1229 PM CDT MON APR 27 2009

TXZ183-184-271830-
EDWARDS-VAL VERDE-
1229 PM CDT MON APR 27 2009

...A STRONG THUNDERSTORM WAS AFFECTING EDWARDS AND VAL VERDE
COUNTIES...

AT 1228 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG
THUNDERSTORM 9 MILES NORTHWEST OF LOMA ALTA...MOVING EAST AT 20 MPH.

PEOPLE IN VAL VERDE AND WESTERN EDWARDS COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS...FLOUR MILLS...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 9:42 PM CDTTornado WarningEWXEdwards33 min
Apr 26, 10:13 PM CDTTornado WarningEWXEdwards, Kerr32 min
Apr 26, 10:42 PM CDTSevere Thunderstorm WarningEWXEdwards, Kerr48 min
Apr 27, 12:11 AM CDTSevere Thunderstorm WarningEWXGillespie49 min
Apr 27, 3:20 AM CDTAreal Flood AdvisoryEWXTravis, Williamson115 min
Apr 27, 4:28 AM CDTTornado WarningEWXWilliamson32 min
Apr 27, 4:48 AM CDTTornado WarningEWXWilliamson27 min
Apr 27, 7:11 AM CDTFlood WatchEWXBlanco, Burnet, Gillespie, Hays, Kendall, Kerr and 3 more8 min
Apr 27, 7:19 AM CDTFlash Flood WatchEWXBlanco, Burnet, DeWitt, Fayette, Gillespie, Gonzales and 8 more11 hr
Apr 27, 9:14 AM CDTAreal Flood AdvisoryEWXBurnet, Gillespie, Llano2 hr
Apr 27, 9:53 AM CDTAreal Flood AdvisoryEWXEdwards, Val Verde112 min
Apr 27, 11:00 AM CDTFlash Flood WarningEWXVal Verde39 min
Apr 27, 11:22 AM CDTAreal Flood AdvisoryEWXBandera, Blanco, Burnet, Gillespie, Kendall, Kerr and 2 more113 min
Apr 27, 11:30 AM CDTAreal Flood AdvisoryEWXEdwards2 hr
Apr 27, 11:46 AM CDTAreal Flood AdvisoryEWXKinney, Uvalde, Val Verde119 min
Apr 27, 11:58 AM CDTAreal Flood AdvisoryEWXBastrop, Bexar, Caldwell, Comal, Guadalupe, Hays and 5 more2 hr
Apr 27, 12:30 PM CDTAreal Flood AdvisoryEWXDeWitt, Fayette, Gonzales, Karnes, Lavaca2 hr
Apr 27, 12:53 PM CDTAreal Flood AdvisoryEWXBandera, Blanco, Burnet, Gillespie, Kendall, Kerr and 2 more3 hr
Apr 27, 1:01 PM CDTRiver Flood WarningEWXVal Verde7 hr
Apr 27, 1:07 PM CDTFlash Flood WarningEWXHays, Travis, Williamson2 hr
Apr 27, 1:14 PM CDTFlash Flood WarningEWXBandera, Gillespie, Kendall, Kerr116 min
Apr 27, 1:53 PM CDTFlash Flood WarningEWXBlanco, Comal95 min
Apr 27, 1:54 PM CDTSevere Thunderstorm WarningEWXGonzales, Guadalupe, Wilson66 min
Apr 27, 2:08 PM CDTFlash Flood WarningEWXBexar84 min
Apr 27, 2:26 PM CDTFlash Flood WarningEWXFayette3 hr
Apr 27, 2:30 PM CDTSevere Thunderstorm WarningEWXCaldwell, Gonzales, Guadalupe, Wilson60 min
Apr 27, 2:44 PM CDTAreal Flood AdvisoryEWXDeWitt, Karnes, Lavaca2 hr
Apr 27, 3:16 PM CDTFlash Flood WarningEWXDeWitt, Karnes, Lavaca3 hr
Apr 27, 3:28 PM CDTSevere Thunderstorm WarningEWXDeWitt, Gonzales, Karnes62 min
Apr 27, 3:40 PM CDTTornado WarningEWXDeWitt, Gonzales, Karnes50 min
Apr 27, 4:04 PM CDTTornado WarningEWXDeWitt26 min
Apr 27, 4:06 PM CDTSevere Thunderstorm WarningEWXDeWitt, Gonzales, Lavaca39 min
Apr 27, 4:23 PM CDTTornado WarningEWXDeWitt, Lavaca52 min

Nearby

Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.